MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The stent cover has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an ultraflex esophageal ng proximal release covered stent was implanted to treat a malignant stricture in the distal esophagus during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, 50 days post stent placement, the patient experienced dysphagia.During a gastroscopy procedure, the physician noted that the stent cover was partially detached from the stent.The detached cover was removed with a biopsy forceps.Reportedly, the stent remains implanted and the physician was comfortable leaving the stent in place.The patient condition following the procedure was reported to be stable.The patient's dysphagia was noted to have resolved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).An ultraflex esophageal stent cover was returned for analysis; the stent and delivery system were not returned.Visual analysis of the returned device found that the stent cover was damaged (broken).Device analysis determined that the condition of the returned device was consistent with the reported event that the stent cover migrated.The noted damage to the stent cover is consistent with force being applied during removal of the cover using biopsy forceps.Peristaltic waves in the esophagus, stomach and intestines could have caused the stent cover to migrate.Therefore, the investigation concluded that the most probable root cause is caused traced to component failure, as there was an expected or random component failure without any design or manufacturing issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7965757
Report Number3005099803-2018-60702
Device Sequence Number19220423
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2020
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0022146217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;